Alert archive / Washington / Gale Warnings in 2008

Gale Warning 65, NWS Seattle, WA

October 31, 2008

NWS Seattle, WA issued this gale warning at Oct 31, 2008, 3:16 PM PDT. It took effect at Nov 1, 2008, 3:17 AM PDT. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 31, 2008, 3:16 PM PDT (22:16 UTC)
In effect from
Nov 1, 2008, 3:17 AM PDT
Expired
Nov 2, 2008, 3:03 AM PST
In force
25 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS76 KSEW 312216
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
316 PM PDT FRI OCT 31 2008

PZZ130-150-153-156-170-173-176-010630-
/O.CON.KSEW.SC.Y.0167.000000T0000Z-081101T1200Z/
/O.UPG.KSEW.GL.A.0007.081101T1200Z-081102T0600Z/
/O.NEW.KSEW.GL.W.0065.081101T1200Z-081102T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO
60 NM-
316 PM PDT FRI OCT 31 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
SATURDAY...
...GALE WARNING IN EFFECT FROM 5 AM PDT SATURDAY TO 4 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 AM PDT SATURDAY TO 4 AM PST
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-133-010630-
/O.EXB.KSEW.SC.Y.0167.081101T0300Z-081102T1500Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
316 PM PDT FRI OCT 31 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM PDT THIS EVENING TO
7 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM PDT THIS EVENING TO 7 AM
PST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&

$$

PZZ110-010630-
/O.EXT.KSEW.RB.Y.0038.000000T0000Z-081103T1200Z/
GRAYS HARBOR BAR-
316 PM PDT FRI OCT 31 2008

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 AM
PST MONDAY...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL
4 AM PST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$
4 follow-up statements
000
WHUS76 KSEW 010415
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
915 PM PDT FRI OCT 31 2008

PZZ130-150-153-156-170-173-176-011215-
/O.CON.KSEW.SC.Y.0167.000000T0000Z-081101T1200Z/
/O.CON.KSEW.GL.W.0065.081101T1200Z-081102T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO
60 NM-
915 PM PDT FRI OCT 31 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
SATURDAY...
...GALE WARNING REMAINS IN EFFECT FROM 5 AM PDT SATURDAY TO 4 AM
PST SUNDAY...

A GALE WARNING REMAINS IN EFFECT FROM 5 AM PDT SATURDAY TO 4 AM
PST SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM
PDT SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-133-011215-
/O.EXT.KSEW.SC.Y.0167.000000T0000Z-081102T1500Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
915 PM PDT FRI OCT 31 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM PDT SATURDAY TO
7 AM PST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 11 AM PDT SATURDAY
TO 7 AM PST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&

$$

PZZ110-011215-
/O.CON.KSEW.RB.Y.0038.000000T0000Z-081103T1200Z/
GRAYS HARBOR BAR-
915 PM PDT FRI OCT 31 2008

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 AM PST MONDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM
PST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$
000
WHUS76 KSEW 011017
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
317 AM PDT SAT NOV 1 2008

PZZ130-150-153-156-170-173-176-011830-
/O.UPG.KSEW.SC.Y.0167.000000T0000Z-081101T1200Z/
/O.EXT.KSEW.GL.W.0065.081101T1017Z-081102T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO
60 NM-
317 AM PDT SAT NOV 1 2008

...GALE WARNING NOW IN EFFECT UNTIL 4 AM PST SUNDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM PST SUNDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ134-011830-
/O.EXB.KSEW.SC.Y.0167.081101T2100Z-081102T1500Z/
ADMIRALTY INLET-
317 AM PDT SAT NOV 1 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM PDT THIS AFTERNOON TO
7 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM PDT THIS AFTERNOON TO
7 AM PST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&

$$

PZZ132-133-011830-
/O.EXT.KSEW.SC.Y.0167.000000T0000Z-081102T1500Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
317 AM PDT SAT NOV 1 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM PDT THIS
AFTERNOON TO 7 AM PST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 2 PM PDT THIS
AFTERNOON TO 7 AM PST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&

$$

PZZ110-011830-
/O.CON.KSEW.RB.Y.0038.000000T0000Z-081103T1200Z/
GRAYS HARBOR BAR-
317 AM PDT SAT NOV 1 2008

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 AM PST MONDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM
PST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$
000
WHUS76 KSEW 012339
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
439 PM PDT SAT NOV 1 2008

PZZ130-150-153-156-170-173-176-020745-
/O.CON.KSEW.GL.W.0065.000000T0000Z-081102T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO
60 NM-
439 PM PDT SAT NOV 1 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ135-020745-
/O.NEW.KSEW.SC.Y.0168.081102T2100Z-081103T0300Z/
PUGET SOUND AND HOOD CANAL-
439 PM PDT SAT NOV 1 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 7 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM PST SUNDAY. 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-020745-
/O.EXT.KSEW.SC.Y.0167.000000T0000Z-081102T2100Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
439 PM PDT SAT NOV 1 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM PST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&

$$

PZZ133-134-020745-
/O.EXT.KSEW.SC.Y.0167.000000T0000Z-081103T0300Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
439 PM PDT SAT NOV 1 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&

$$

PZZ110-020745-
/O.CON.KSEW.RB.Y.0038.000000T0000Z-081103T1200Z/
GRAYS HARBOR BAR-
439 PM PDT SAT NOV 1 2008

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 AM PST MONDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM
PST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$
000
WHUS76 KSEW 021103
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
303 AM PST SUN NOV 2 2008

PZZ150-153-156-170-173-176-021915-
/O.CAN.KSEW.GL.W.0065.000000T0000Z-081102T1200Z/
/O.EXB.KSEW.SC.Y.0168.081102T1103Z-081103T0900Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO
60 NM-
303 AM PST SUN NOV 2 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM PST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM PST MONDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-021215-
/O.CAN.KSEW.GL.W.0065.000000T0000Z-081102T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
303 AM PST SUN NOV 2 2008

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE GALE
WARNING.

$$

PZZ134-021915-
/O.EXT.KSEW.SC.Y.0167.000000T0000Z-081102T2100Z/
ADMIRALTY INLET-
303 AM PST SUN NOV 2 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&

$$

PZZ110-021915-
/O.CON.KSEW.RB.Y.0038.000000T0000Z-081103T1200Z/
GRAYS HARBOR BAR-
303 AM PST SUN NOV 2 2008

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 AM PST MONDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM
PST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ132-021915-
/O.CON.KSEW.SC.Y.0167.000000T0000Z-081102T2100Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
303 AM PST SUN NOV 2 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&

$$

PZZ133-021915-
/O.CON.KSEW.SC.Y.0167.000000T0000Z-081103T0300Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
303 AM PST SUN NOV 2 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&

$$

PZZ135-021915-
/O.CON.KSEW.SC.Y.0168.081102T2100Z-081103T0300Z/
PUGET SOUND AND HOOD CANAL-
303 AM PST SUN NOV 2 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 PM PST THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 7 PM PST THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Oct 31, 9:15 AM PDT, 6 hours 1 minute earlier.

Area forecast discussion, Oct 31, 9:15 AM PDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
915 AM PDT FRI OCT 31 2008

.SYNOPSIS...AN UPPER LEVEL TROUGH WILL MOVE NORTHEAST ACROSS WESTERN
WASHINGTON TODAY WITH RAIN THIS MORNING DECREASING FROM THE SOUTH
THIS AFTERNOON. THERE WILL BE A BRIEF LULL IN RAIN THIS EVENING
IN-BETWEEN WEATHER SYSTEMS. A WEAKENING COLD FRONT WILL BRING RAIN
AT TIMES TO THE AREA SATURDAY. RAIN WILL CONTINUE SATURDAY NIGHT AS
AN UPPER LEVEL TROUGH CROSSES THE AREA. A SERIES OF UPPER LEVEL
TROUGHS WILL BRING SHOWERS AND COOLER AIR TO THE AREA SUNDAY THROUGH
WEDNESDAY.

&&

.SHORT TERM...FORECAST REMAINS ON TRACK THIS MORNING WITH NO PLANNED
UPDATES.

BULK OF THE PRECIP EXPECTED THROUGHOUT THE MORNING AS UPPER
LEVEL TROUGH MOVES NORTH THROUGH THE AREA. LATEST WATER VAPOR/IR
IMAGE SHOWS THE TROUGH AXIS MOVING INTO CENTRAL OREGON WITH SOME
DRYING BEHIND IT. MODELS SHOW THE TROUGH AXIS MOVING INTO W WA THIS
AFTERNOON WITH LIGHT PRECIP GRADUALLY WINDING DOWN. NEW 12Z NAM
SHOWS MAJORITY OF QPF ALONG THE COAST/N INTERIOR AND MOUNTAINS THIS
AFTERNOON WHICH ALREADY MATCHES THE CURRENT FORECAST/GRIDS.

STILL LOOKS LIKE WE WILL SEE A BREAK IN THE ACTIVITY THIS EVENING AS
NEXT SYSTEM REMAINS OFFSHORE. LOW END CHANCE POPS LOOK GOOD FOR
NOW...WITH TEMPERATURES IN THE MID/LOWER 50S AROUND DUSK AND
OVERNIGHT LOWS IN THE MID 40S TO LOWER 50S.

SATURDAYS SYSTEM IS STRONGER BUT STILL REMAINS OFFSHORE AS A 979MB
SFC LOW TRACKS NORTH ALONG 133N. UPPER LEVEL TROUGH WILL STILL
AFFECT THE AREA WITH RAIN INCREASING AS THE MORNING PROGRESSES. COLD
FRONT WILL THEN PASS THROUGH EARLY SUNDAY WITH ONSHORE FLOW
INCREASING. 33

.LONG TERM...PREVIOUS DISCUSSION...GFS/ECMWF ARE IN FAIRLY GOOD
AGREEMENT WITH THE 500 MB PATTERN NEXT WEEK. BOTH HAVE A BROAD
TROUGH OVER THE NE PACIFIC MON...MOVING INLAND OVER THE PACNW TUE
WITH FLAT DIRTY RIDGING OFFSHORE ON WED. THE COOLER SHOWERY PATTERN
THAT STARTS ON SUNDAY WILL CONTINUE THROUGH TUESDAY...BUT WITH A
GRADUALLY DECREASING CHANCE OF SHOWERS AS THE UPPER LEVEL TROUGH
MOVES INLAND. GFS/ECMWF ALSO AGREE ON WARM ADVECTION DEVELOPING JUST
OFFSHORE AROUND WEDNESDAY. 00Z GFS IS FASTER THAN THE 00Z ECMWF
THOUGH. CURRENT 00Z GFS WOULD HAVE WARM FRONT RAIN REACHING W WA
WEDNESDAY NIGHT...THE ECMWF WAITS UNTIL THURSDAY. THIS IS TOO FAR
OUT TO GET CAUGHT UP IN DETAILS SO WILL JUST STICK WITH THE
BROADBRUSH CHANCE POPS FOR NOW. KAM

&&

.AVIATION...RADAR SHOWS LIGHT RAIN OVER NORTHWEST WASHINGTON WITH A
PRETTY GOOD BAND OF RAIN APPROACHING FROM THE SOUTH IN SOUTHERLY
FLOW ALOFT. THIS IS PROBABLY A WARM FRONT AND IT MEANS THERE WILL BE
LIGHT RAIN ALL DAY...TAPERING IN THE LATE AFTERNOON OR EARLY
EVENING. CEILINGS ARE MAINLY 2-3K FT WITH HIGHER DECKS. VISIBILITIES
ARE GENERALLY VFR IN LIGHT RAIN. THERE WILL BE OCCASIONAL CEILINGS
AROUND 1K FT OR LOWER WITH VISIBILITIES 3-5SM IN MODERATE RAIN.
IMPROVING TREND AFTER 00Z.

KSEA...LITTLE DIFFERENCE FROM DISCUSSION ABOVE...OCCASIONAL LOW
CEILINGS LESS THAN 1K FT. WIND SOUTHEAST THIS MORNING 4-8 KT RISING
TO 8-12 KT AFTER 21Z. CHB

&&

.MARINE...NO CHANGES TO FORECAST THIS MORNING. THERE IS A CHANCE OF
BRIEF GALES ON THE COAST TODAY BUT HAVE KEPT THE WORDING 20-30 KT.
DEEP LOW PASSING BY TO THE WEST ON SATURDAY WILL BRING A STRONGER
GRADIENT AND GALES LIKELY THEN. MORE SYSTEMS ROLL THROUGH AFTER THAT
FOR BREEZY OR WINDY PERIODS THROUGH NEXT WEEK. CHB

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY COASTAL WATERS AND WEST ENTRANCE TO THE
STRAIT OF JUAN DE FUCA.
SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS GRAYS HARBOR BAR.
GALE WATCH SATURDAY FOR THE COASTAL WATERS AND WEST ENTRANCE.

WWW.WEATHER.GOV/SEATTLE

FOR THE ENHANCED AFD PLEASE VISIT

WWW.WEATHER.GOV/SEATTLE/GAFD/LATESTWEBAFD.HTML (ALL LOWERCASE)

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 8:50 PM PDTGale WarningSEW5 hr
Oct 31, 2:06 AM PDTGale WatchSEW13 hr
Oct 31, 2:06 AM PDTSmall Craft Advisory for Rough BarSEW5 days

Nearby

Gale Warnings in Washington, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.